Alert archive / New York / Coastal Flood Statements in 2013
Coastal Flood Statement 2, NWS New York, NY
NWS New York, NY issued this coastal flood statement at Jan 30, 2013, 1:15 PM EST for Nassau County, Queens County, Suffolk County, New York; Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It took effect at Jan 30, 2013, 9:00 PM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2013, 1:15 PM EST (18:15 UTC)
- In effect from
- Jan 30, 2013, 9:00 PM EST
- Expired
- Jan 31, 2013, 1:58 AM EST
- In force
- 5 hr
- Issued by
- NWS New York, NY
Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Nassau County, NY, Queens County, NY, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 31 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
433 WHUS41 KOKX 301815 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 115 PM EST WED JAN 30 2013 ...HIGH SURF EXPECTED ALONG THE ATLANTIC OCEAN FACING BEACHES... ...LOCALIZED MINOR COASTAL FLOODING DURING THE TIMES OF HIGH TIDE TONIGHT... NYZ080-081-178-179-310700- /O.NEW.KOKX.SU.Y.0001.130131T0000Z-130131T1500Z/ /O.NEW.KOKX.CF.S.0002.130131T0200Z-130131T0700Z/ SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN QUEENS- SOUTHERN NASSAU- 115 PM EST WED JAN 30 2013 ...HIGH SURF ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST THURSDAY... * LOCATIONS...ATLANTIC FACING BEACHES AS WELL AS ALONG THE SOUTHERN BAYS OF LONG ISLAND AND QUEENS. * WAVES AND SURF...BREAKING WAVES OF 8 TO 13 FT TONIGHT INTO EARLY THURSDAY MORNING. * TIMING...HIGH SURF WILL AFFECT OCEAN FACING SHORELINES TONIGHT INTO EARLY THURSDAY MORNING. LOCALIZED MINOR COASTAL FLOODING BETWEEN 9 PM AND 2 AM TONIGHT ALONG THE SOUTHERN BAYS OF LONG ISLAND AND QUEENS. ANOTHER ROUND OF MINOR COASTAL FLOODING IS POSSIBLE ALONG THE EASTERN GREAT SOUTH BAY DURING THE EARLY THURSDAY AFTERNOON HIGH TIDE CYCLE. * TIDAL DEPARTURES...UP TO 2 FT ABOVE ASTRONOMICAL TIDES. * BEACH EROSION...MINOR TO MODERATE. * IMPACTS...MINOR TO MODERATE BEACH EROSION IS EXPECTED ALONG THE BARRIER ISLANDS TONIGHT...WITH WIDENING OF BREACHES POSSIBLE. LOCALIZED FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR BASEMENTS DUE TO HEIGHT OF STORM TIDE AND WAVE SPLASHOVER. THERE IS NO SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS MINIMAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CTZ010>012-NYZ079-310700- /O.NEW.KOKX.CF.S.0002.130131T0200Z-130131T0700Z/ SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHEASTERN SUFFOLK- 115 PM EST WED JAN 30 2013 * LOCATIONS...ALONG CENTRAL AND EASTERN LONG ISLAND SOUND AND GARDINERS BAY. * TIDAL DEPARTURES...UP TO 2 FT ABOVE NORMAL. * TIMING...DURING THE TIMES OF HIGH TIDE BETWEEN 11 PM AND 2 AM TONIGHT. * IMPACTS...LOCALIZED FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR BASEMENTS DUE TO HEIGHT OF STORM TIDE AND WAVE SPLASHOVER. THERE IS NO SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS MINIMAL. $$
1 follow-up statement
041 WHUS41 KOKX 310658 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 158 AM EST THU JAN 31 2013 ...HIGH SURF EXPECTED ALONG THE ATLANTIC OCEAN FACING BEACHES... NYZ080-081-178-179-311500- /O.CAN.KOKX.CF.S.0002.000000T0000Z-130131T0700Z/ /O.CON.KOKX.SU.Y.0001.000000T0000Z-130131T1500Z/ SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN QUEENS- SOUTHERN NASSAU- 158 AM EST THU JAN 31 2013 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATIONS...ATLANTIC FACING BEACHES AS WELL AS ALONG THE SOUTHERN BAYS OF LONG ISLAND AND QUEENS. * WAVES AND SURF...BREAKING WAVES OF 8 TO 13 FT TONIGHT INTO EARLY THURSDAY MORNING. * TIMING...HIGH SURF WILL AFFECT OCEAN FACING SHORELINES TONIGHT INTO EARLY THURSDAY MORNING. * BEACH EROSION...MINOR TO MODERATE. * IMPACTS...MINOR TO MODERATE BEACH EROSION IS EXPECTED ALONG THE BARRIER ISLANDS OVERNIGHT INTO EARLY THURSDAY MORNING...WITH WIDENING OF BREACHES POSSIBLE. HIGH TIDE HAS PASSED AND SITES HAVE STAYED BELOW MINOR COASTAL FLOODING BENCHMARKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CTZ010>012-NYZ079-310800- /O.CAN.KOKX.CF.S.0002.000000T0000Z-130131T0700Z/ SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHEASTERN SUFFOLK- 158 AM EST THU JAN 31 2013 WATER LEVELS HAVE STAYED BELOW MINOR COASTAL FLOODING BENCHMARKS AND ARE EXPECTED TO STAY BELOW THESE MINOR BENCHMARKS. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Jan 30, 10:34 AM EST, 2 hours 41 minutes earlier.
Area forecast discussion, Jan 30, 10:34 AM EST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1034 AM EST WED JAN 30 2013
.SYNOPSIS...
A WARM FRONT OVER LONG ISLAND SOUND WILL LIFT TO THE NORTH OF THE
ENTIRE REGION BY EARLY THIS AFTERNOON. INTENSIFYING LOW PRESSURE
WILL MOVE ACROSS THE GREAT LAKES INTO SOUTHERN CANADA
TONIGHT...DRIVING A STRONG TRAILING COLD FRONT ACROSS LATE
TONIGHT. A SERIES OF SURFACE TROUGHS WILL THEN MOVE ACROSS LATER
THIS WEEK. AN ALBERTA CLIPPER TYPE LOW WILL MOVE IN SATURDAY NIGHT
AND MOVE ACROSS ON SUNDAY...EVENTUALLY MOVING INTO THE CANADIAN
MARITIMES SUNDAY NIGHT. ANOTHER STORM SYSTEM COULD IMPACT THE AREA
BY TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST MAINLY ON TRACK.
DENSE FOG ADVISORY HAS BEEN EXTENDED UNTIL NOON WITH SHALLOW COLD
AIRMASS LIKELY NOT BEING SCOURED OUT AND WARM FRONT JUMPING
NORTH UNTIL EARLY AFTERNOON.
TEMPS WILL BE TRICKY TODAY...BUT POTENTIAL CONTINUES FOR TEMPS TO
RISE INTO THE 60S IN SOUTHERLY FLOW WITH A MORE LAND BASED
TRAJECTORY...MAINLY FROM NYC WEST...AND SO HAVE MAINTAINED MAXES
THERE ACCORDINGLY. WIND GUSTS THIS AFTERNOON SHOULD ALSO BE
STRONGER THAN ORIGINALLY FCST DUE TO BETTER MIXING. GUSTS 30-35
MPH LIKELY IN THOSE AREAS...ESPECIALLY WEST OF NYC. TEMPS SHOULD
REACH THE MID/UPPER 50S ELSEWHERE.
SOME SHOWERS SHOULD MOVE IN THIS AFTERNOON...ESPECIALLY FROM NYC
METRO NORTH/WEST...VIA ISENTROPIC LIFT AND INCREASED DEEP LAYER
MOISTURE TRANSPORTED IN VIA SW FLOW ALOFT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
HIGH WIND WARNING ISSUED FOR NYC METRO AND COASTAL SECTIONS...AS
CONFIDENCE LEVEL CONTINUES TO INCREASE FOR DAMAGING WIND GUSTS IN
THE LATE EVENING AND OVERNIGHT. GIVEN THE CONTINUED UPWARD MODEL
TREND IN THE STRENGTH/AREAL COVERAGE OF THE LLJ AS IT SWINGS
ACROSS LATER TONIGHT...ALSO DECIDED TO ISSUE EXTEND THE HIGH WIND
WATCH INTO AREAS NORTH/WEST OF NYC METRO. HIGH WIND WATCH
CONTINUES FOR INTERIOR SOUTHERN CT AND HAS BEEN EXPANDED TO THE
REST OF THE CWA.
UPPER TROUGH TO THE WEST...WITH VERY STRONG H5 JET STREAK OF
125-150 KT...SHOULD BECOME NEGATIVELY TILTED TONIGHT AS IT
CROSSES THE GREAT LAKES AND OH VALLEY. ASSOCIATED SFC LOW PRESSURE
WILL RAPIDLY INTENSIFY AS IT CROSSES THE GREAT LAKES INTO SOUTHERN
CANADA...WHILE A STRONG TRAILING COLD FRONT APPROACHES THIS
EVENING AND MOVES ACROSS AFTER MIDNIGHT. THE 30/00Z MODEL
GUIDANCE SHOWS AN EVEN STRONGER LLJ DEVELOPING THIS EVENING OVER
THE MID ATLC REGION AND NEARBY COASTAL WATERS...WITH ITS CORE OF
100-105 KT WINDS BETWEEN 850-900 MB PASSING RIGHT OVER THE CWA
AFTER MIDNIGHT TONIGHT. EARLIER FCST REASONING STILL HOLDS...SO
WHILE FCST SOUNDINGS SHOW A DEEP SFC-BASED INVERSION WHICH WOULD
NORMALLY INHIBIT DOWNWARD MOMENTUM TRANSFER...MODEL DATA STILL
SUGGEST DAMAGING WIND POTENTIAL ON SEVERAL POINTS...INCLUDING THE
SHEER STRENGTH OF THE LLJ PER LOCAL RULE OF THUMB...DOWNWARD
MOMENTUM TRANSFER VIA PRECIP DRAG IN HEAVIER SHOWERS AHEAD
OF/ALONG THE FRONT...AND GRAVITY WAVE DEVELOPMENT AS A MID LEVEL
JET STREAK RIDING UP THE MID ATLANTIC COAST PASSES THE INFLECTION
POINT OF THE UPSTREAM TROUGH/DOWNSTREAM RIDGE...WITH MODEL FCST
SOUNDINGS SHOW STABLE LOW LEVELS TOPPED BY MARGINAL INSTABILITY
ALOFT TO KEEP THE WAVE TRAPPED IN THE LOW LEVELS WHERE IT CAN AID
IN DOWNWARD MOMENTUM TRANSFER. MODEL DEPICTION OF SFC COLD FRONT
SHOWS A VERY SHARP PRESSURE FALL/RISE COUPLET SUGGESTIVE OF A
GRAVITY WAVE AS WELL. SOME RUMBLES OF THUNDER POSSIBLE WITH FROPA
VIA COMBO OF MARGINAL ELEVATED INSTABILITY AND FORCED ASCENT.
HEAVY RAIN ACCOMPANYING COLD FROPA COULD COME IN MULTIPLE BANDS
AS ENHANCED LIFT VIA MULTIPLE UPPER LEVEL JET STREAKS AND
FRONTAL/GRAVITY WAVE FORCING ACTS ON AIR MASS WITH HIGHLY
ANOMALOUS PW UP TO 1.5 INCHES AND WEAK ELEVATED INSTABILITY. SIDED
WITH HIGHER RAINFALL AMTS GIVEN THESE INGREDIENTS...WITH MODEL
SUPPORT FROM THE WETTER RGEM AND GFS. RAINFALL OF 1-2 INCHES...
WITH LOCALLY HIGHER AMOUNTS AND CORRESPONDING RAINFALL RATES CLOSE
TO 1 INCH PER HOUR...COULD CAUSE FLASHY URBAN/POOR DRAINAGE/
SMALL STREAM FLOODING IN SOME AREAS FROM NYC NORTH/WEST...AND A
FLASH FLOOD WATCH REMAINS IN EFFECT TO ADDRESS THIS.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
A VERY TIGHT PRESSURE GRADIENT BETWEEN A PARENT LOW DEEPENING IN THE
CANADIAN MARITIMES AND A STRONG HIGH BUILDING INTO THE MIDWEST WILL
SET UP A VERY WINDY DAY. FORCING ADDING TO THIS WILL BE STRONG
ISALLOBARIC FORCING WITH THE PRESSURE RISES AND STRONG NCVA AS AN
INTENSE MID LEVEL VORT MAX PASSES TO THE EAST BY EARLY AFTERNOON.
COLD AIR ADVECTION WILL BECOME MORE OPTIMAL ALOFT AND THIS WILL
INCREASE BOUNDARY LAYER DEPTHS UP TO ABOUT 850-800MB. THE PARENT
LOW IS DEEPENING 10-15 MB THROUGHOUT THE DAY WITH CMC EVEN SHOWING
A 20MB DEEPENING. THINKING GUSTS IN THE 40-50 MPH WILL BE COMMON
THROUGH THE DAY WITH GUST FREQUENCY BEING MORE FREQUENT WITH
DAYTIME HEATING. THE HIGHS WILL PROBABLY BE SET IN THE MORNING
BEFORE COLDER AIR ARRIVES. HIGHS FORECAST TO BE WELL INTO THE 40S.
WINDS WILL START TO TREND DOWNWARD THURSDAY EVENING BUT GUSTS IN THE
30-35 MPH WILL STILL BE COMMON. LOWS A LITTLE HIGHER AT THE COAST
WITH BETTER MIXING BUT STILL A LOT COLDER AND MORE SEASONABLE WITH
MIN TEMPS IN THE 20S. A SECONDARY COLD FRONT WILL BE PUSHING THROUGH
GOING INTO FRIDAY MORNING RESULTING IN MORE OF A NW FLOW. AGAIN A
GUSTY DAY BUT REMARKABLY LOWER THAN THURSDAY AND THE SAME COULD BE
SAID OF THE TEMPERATURES. FORECAST MAX TEMPS ONLY IN THE 30S BUT
CLOSE TO NORMAL FOR THIS TIME OF YEAR. MODELS SHOW SOME WEAK
CYCLOGENESIS ALONG THE FRONT AS IT MOVES OFFSHORE IN RESPONSE TO
STRONG POSITIVE VORTICITY ADVECTION ALONG A POSITIVELY TILTED UPPER
LEVEL TROUGH. TEMPS WILL COLD ENOUGH FOR MAINLY SNOW SHOWERS WITH A
MIX OF RAIN AND SNOW SHOWERS AT THE COAST BUT THINKING HERE TOO
THERE WILL BE MOSTLY SNOW SHOWERS. MODELS QUITE DRY WITH MOST QPF
NORTHWEST AND SOUTHEAST OF THE FORECAST REGION SO JUST WENT WITH
SLIGHT CHANCE POPS.
CONDITIONS DRY OUT FRIDAY NIGHT AND SATURDAY WITH MIN TEMPS A FEW
DEGREES LOWER THAN NORMAL FRIDAY NIGHT. HIGHS SATURDAY ARE ALSO
FORECAST TO BE A FEW DEGREES LOWER. A MEAN UPPER LEVEL TROUGH
PATTERN WILL REMAIN IN THE NORTHEAST WHILE SFC HIGH PRESSURE STAYS
TO THE SOUTHEAST. A CLIPPER SYSTEM MOVES IN FROM THE WEST SATURDAY
NIGHT WITH SUPPORT ALOFT GIVEN BY ANOTHER UPPER LEVEL TROUGH WITH
MORE OF A NEGATIVE TILT. THIS WILL YIELD MORE IN THE WAY OF SNOW
SHOWERS SATURDAY NIGHT THROUGH SUNDAY WHICH COULD YIELD SOME LIGHT
SNOW ACCUMULATIONS TOTAL ON THE ORDER OF A FEW INCHES.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
*** HIGH IMPACT AVIATION WEATHER EVENT TONIGHT THROUGH THURSDAY. ***
A WARM FRONT WILL LINGER IN THE VICINITY OF THE TERMINALS THROUGH
MUCH OF THE DAY. IFR CONDITIONS ARE EXPECTED TO PERSIST THROUGH
THE DAY. LOW CONFIDENCE FORECAST WITH VISIBILITIES AND CEILINGS.
THERE IS EVEN SOME POTENTIAL FOR MVFR CONDITIONS IF LOW CEILINGS
BREAK UP ENOUGH TO THE SOUTH OF THE WARM FRONT. SHOWERS DEVELOP
LATE IN THE DAY...WITH ISOLATED THUNDERSTORMS POSSIBLE LATE THIS
EVENING.
WHERE THE WARM FRONT WENT THROUGH WINDS WILL BE SOUTHERLY 10 TO 15
KT...ELSEWHERE WINDS WILL BE LIGHT AHEAD OF THE FRONT AND THEN SHIFT
TO THE SOUTH WITH THE PASSAGE OF THE WARM FRONT. WINDS INCREASE TO
15 TO 20 KT LATE THIS AFTERNOON WITH GUSTS UP TO 30 KT POSSIBLE.
FROM 00Z-11Z...SOUTHERLY WINDS INCREASE TO 20-30 KT WITH 30-50 KT
GUSTS.
STRONG LOW LEVEL JET MOVES OVER THE AREA...RESULTING IN
STRENGTHENING LLWS THROUGH THE DAY...WITH 50-70 KT WINDS AT 2000
FT AND ABOVE. TURBULENCE AND COMPRESSION WILL BE ISSUES THROUGH
THE DAY AND INTO THE EVENING.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: IFR CIGS AND VSBY MOST LIKELY SCENARIO
THROUGH THE DAY. HOWEVER...LOW POTENTIAL FOR MVFR CONDITIONS TO
DEVELOP LATE MORNING / EARLY AFTERNOON. LOW CONFIDENCE IN TIMING
OF CATEGORY CHANGES. TIMING OF GUSTS MAY BE OFF 1-2 HRS.
KLGA FCSTER COMMENTS: IFR CIGS AND VSBY MOST LIKELY SCENARIO
THROUGH THE DAY. HOWEVER...LOW POTENTIAL FOR MVFR CONDITIONS TO
DEVELOP LATE MORNING / EARLY AFTERNOON. LOW CONFIDENCE IN TIMING
OF CATEGORY CHANGES. TIMING OF GUSTS MAY BE OFF 1-2 HRS.
KEWR FCSTER COMMENTS: IFR CIGS AND VSBY MOST LIKELY SCENARIO
THROUGH THE DAY. HOWEVER...LOW POTENTIAL FOR MVFR CONDITIONS TO
DEVELOP LATE MORNING / EARLY AFTERNOON. LOW CONFIDENCE IN TIMING
OF CATEGORY CHANGES. TIMING OF GUSTS MAY BE OFF 1-2 HRS.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: IFR CIGS AND VSBY MOST LIKELY SCENARIO
THROUGH THE DAY. HOWEVER...LOW POTENTIAL FOR MVFR CONDITIONS TO
DEVELOP LATE MORNING / EARLY AFTERNOON. LOW CONFIDENCE IN TIMING
OF CATEGORY CHANGES. TIMING OF GUSTS MAY BE OFF 1-2 HRS.
KHPN FCSTER COMMENTS: IFR CIGS AND VSBY MOST LIKELY SCENARIO
THROUGH THE DAY. HOWEVER...LOW POTENTIAL FOR MVFR CONDITIONS TO
DEVELOP LATE MORNING / EARLY AFTERNOON. LOW CONFIDENCE IN TIMING
OF CATEGORY CHANGES. TIMING OF GUSTS MAY BE OFF 1-2 HRS.
KISP FCSTER COMMENTS: IFR CIGS AND VSBY MOST LIKELY SCENARIO
THROUGH THE DAY. HOWEVER...LOW-MODERATE POTENTIAL FOR MVFR
CONDITIONS TO DEVELOP LATE MORNING / EARLY AFTERNOON. LOW
CONFIDENCE IN TIMING OF CATEGORY CHANGES. TIMING OF GUSTS MAY BE
OFF 1-2 HRS.
.OUTLOOK FOR 12Z THURSDAY THROUGH SUNDAY...
.THURSDAY...AREAS EAST OF THE NYC TERMINALS WILL STILL BE MVFR...BUT
IMPROVING TO VFR. OTHERWISE VFR. WEST WINDS 20-30 KT WITH 30-40 KT
GUSTS.
.THURSDAY NIGHT...VFR. WEST WINDS 15-20 KT WITH 20-30 KT GUSTS.
.FRIDAY...MAINLY VFR WITH GUSTY WINDS POSSIBLE. FLURRIES OR -SHSN
POSSIBLE N AND W OF NYC TERMINALS.
.SATURDAY...IFR POSSIBLE IN -SHSN.
.SUNDAY...MAINLY VFR...BUT POSSIBLE IFR IN SCATTERED -SHSN.
&&
.MARINE...
DENSE FOG ADVY REMAINS IN EFFECT THROUGH THE MORNING ACROSS LI
SOUND...AS WARM FRONT LIFTS TO THE NORTH AND ADVECTION FOG
DEVELOPS VIA VERY MOIST AIR MOVING OVER COOLER WATERS. THE
ADVISORY MAY EVENTUALLY HAVE TO BE RE-ISSUE OR EXTENDED THIS
EVENING BEFORE PRECIP AND STRONGER WINDS ARRIVE LATER TONIGHT.
SCA CONDITIONS SHOULD DEVELOP DURING THE DAY TODAY ON ALL
WATERS...GALES THEN EXPECTED TO DEVELOP ON ALL WATERS THIS EVENING
VIA STRENGTHENING S FLOW AHEAD OF AN APPROACHING COLD FRONT. WIND
GUSTS EXPECTED TO REACH STORM FORCE ON ALL WATERS...ESPECIALLY
JUST AHEAD OF AND WITH COLD FROPA... AND A STORM WARNING HAS BEEN
ISSUED. MAX SEAS LATE TONIGHT SHOULD BE AT LEAST 1 FT ABOVE
WAVEWATCH VALUES...AS HIGH AS 16-18 FT ON THE OCEAN LATE TONIGHT.
STRONG PRESSURE GRADIENTS WILL REMAIN ON THU...WITH GALES LIKELY
ACROSS ALL WATERS AND POSSIBLE STORM FORCE WINDS ACROSS THE
EASTERN WATERS. GALES LOWER TO HIGH END SCA LATE THURSDAY NIGHT
FROM WEST TO EAST. SCA LIKELY GOING THROUGH FRIDAY WITH GALES
POSSIBLE AGAIN ACROSS THE OCEAN FOR FRIDAY NIGHT. SCA FORECAST FOR
MUCH OF THE WEEKEND...WITH GALES POSSIBLE YET AGAIN ACROSS THE
OCEAN FOR SUNDAY NIGHT.
&&
.HYDROLOGY...
QPF THIS AFTERNOON INTO EARLY THU MORNING SHOULD RANGE FROM 1-2
INCHES...WITH LOCALLY HIGHER AMOUNTS. CORRESPONDING RAINFALL RATES
CLOSE TO 1 INCH PER HOUR...COULD CAUSE FLASHY URBAN/POOR
DRAINAGE/SMALL STREAM FLOODING IN SOME AREAS FROM NYC NORTH/WEST.
FLASH FLOOD WATCH REMAINS IN EFFECT TO ADDRESS THIS.
&&
.TIDES/COASTAL FLOODING...
COMBO OF HIGH ASTRONOMICAL HIGH TIDES...HIGH WAVES ON THE
OCEAN AND LI SOUND...AND STRONG SOUTHERLY FLOW...COULD BRING WATER
LEVELS CLOSE TO MINOR COASTAL FLOOD THRESHOLDS WITH THE THU
MORNING HIGH TIDE CYCLE ACROSS THE SOUTHERN BAYS OF LI...TWIN
FORKS OF LI...AND EVEN COASTAL CT. TIDAL GUIDANCE IS LIKELY RUNNING
AT LEAST A FOOT LOW. ALONG THE EXPOSED OCEAN AREAS...HIGH SURF
WILL RESULT IN BEACH EROSION EROSION ISSUES TONIGHT.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY
FOR CTZ009>012.
DENSE FOG ADVISORY UNTIL NOON EST TODAY FOR CTZ005>008.
HIGH WIND WATCH FROM 6 PM EST THIS EVENING THROUGH LATE
TONIGHT FOR CTZ005>008.
NY...HIGH WIND WARNING FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY
FOR NYZ071>075-078>081-176>179.
DENSE FOG ADVISORY UNTIL NOON EST TODAY FOR NYZ067>070.
FLASH FLOOD WATCH FROM 6 PM EST THIS EVENING THROUGH LATE
TONIGHT FOR NYZ067-069>075-176-178.
HIGH WIND WATCH FROM 6 PM EST THIS EVENING THROUGH LATE
TONIGHT FOR NYZ067>070.
NJ...HIGH WIND WARNING FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY
FOR NJZ006-104-106-108.
DENSE FOG ADVISORY UNTIL NOON EST TODAY FOR NJZ002-004-103-105-
107.
FLASH FLOOD WATCH FROM 6 PM EST THIS EVENING THROUGH LATE
TONIGHT FOR NJZ002-004-006-103>108.
HIGH WIND WATCH FROM 6 PM EST THIS EVENING THROUGH LATE
TONIGHT FOR NJZ002-004-103-105-107.
MARINE...DENSE FOG ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ330-335-
338-340-345-350-353-355.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ330-
335-338-340-345.
STORM WARNING FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY FOR
ANZ330-335-338-340-345-350-353-355.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ350-
353-355.
&&
SYNOPSIS...GOODMAN/JM
NEAR TERM...GOODMAN
SHORT TERM...GOODMAN
LONG TERM...JM
AVIATION...PICCA/MET
MARINE...GOODMAN/JM
HYDROLOGY...GOODMAN
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jan 30, 11:51 AM EST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 1151 AM EST WED JAN 30 2013 CTZ009>012-NYZ078>081-177-179-311700- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN NASSAU- SOUTHERN NASSAU- 1151 AM EST WED JAN 30 2013 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002-004-103-105-107-NYZ067-069-070-311700- WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX- WESTERN UNION-ORANGE-ROCKLAND-NORTHERN WESTCHESTER- 1151 AM EST WED JAN 30 2013 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...FLASH FLOOD WATCH IN EFFECT FROM 6 PM EST THIS EVENING THROUGH LATE TONIGHT... ...HIGH WIND WATCH IN EFFECT FROM 6 PM EST THIS EVENING THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. FLASH FLOOD WATCH. HIGH WIND WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ006-104-106-108-NYZ071>075-176-178-311700- HUDSON-EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- SOUTHERN QUEENS- 1151 AM EST WED JAN 30 2013 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY... ...FLASH FLOOD WATCH IN EFFECT FROM 6 PM EST THIS EVENING THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>008-NYZ068-311700- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-PUTNAM- 1151 AM EST WED JAN 30 2013 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...HIGH WIND WATCH IN EFFECT FROM 6 PM EST THIS EVENING THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. HIGH WIND WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-340-345-350-353-355-311700- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1151 AM EST WED JAN 30 2013 ...STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GALES LIKELY ON THURSDAY AND THURSDAY NIGHT. THERE IS A CHANCE FOR GALES ACROSS OCEAN WATERS LATE FRIDAY AFTERNOON THROUGH FRIDAY NIGHT AS WELL AS SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-311700- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 1151 AM EST WED JAN 30 2013 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GALES WILL BE LIKELY ON THURSDAY AND THURSDAY NIGHT WITH STORM CONDITIONS POSSIBLE ON THURSDAY. THERE WILL BE ANOTHER CHANCE OF GALES LATE FRIDAY AFTERNOON THROUGH FRIDAY NIGHT AS WELL AS SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 9:54 PM EST | Marine Dense Fog Advisory | OKX | 23 hr | |
| Jan 30, 4:08 AM EST | Dense Fog Advisory | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 8 hr |
| Jan 30, 4:08 AM EST | High Wind Warning | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 29 hr |
| Jan 30, 4:10 AM EST | Storm Warning | OKX | 30 hr | |
| Jan 30, 1:15 PM EST | High Surf Advisory | OKX | Nassau, Queens, Suffolk | 35 hr |
Nearby
Coastal Flood Statements in New York, 2013Coastal Flood Statements in Connecticut, 2013Every coastal flood statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.